1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Antibiotics- rash!!! Any experiences of this?

Discussion in 'Parenting' started by EBC, Apr 18, 2012.

  1. EBC

    EBC New commenter

    My little one was VERYpoorly last week. The doctor said that her ear was 'a bit red' so thinking it to bean ear infection,he issued Antibiotics. Forgot to add that she had 39/40 degree temp even the day!

    Anyway, they started to work but by day 5, a minor rash appeared. I took her straight back to the doctor, and he said, that it could be a reaction to the penicillin. Not for certain but definitely not so etching to worry. Keep up the antibiotics. Her temp went down and the rash was there but settled. On day 7 we finished the medicine.

    BUT...even though we finished the antibiotics, now day 9 and 10- an immense rash has appeared. Bumpy, red. On arms, legs, a little on cheek, a little on ear...looks very sore but doesn't seem to bother her at all. No temp or old etc.

    Back to the doctors and I asked- is it measles? Chicken pox etc? And he said No- looks like a drug reaction. Gave us Chamomile lotion.

    My question is do you have any experience of this? The only thing that's puzzling me is whether it could be Cows milk. It's the only thing that is new the last two weeks. But she's had it in cereal and cheese products and no reaction before???

    Any advice?
     
  2. EBC

    EBC New commenter

    My little one was VERYpoorly last week. The doctor said that her ear was 'a bit red' so thinking it to bean ear infection,he issued Antibiotics. Forgot to add that she had 39/40 degree temp even the day!

    Anyway, they started to work but by day 5, a minor rash appeared. I took her straight back to the doctor, and he said, that it could be a reaction to the penicillin. Not for certain but definitely not so etching to worry. Keep up the antibiotics. Her temp went down and the rash was there but settled. On day 7 we finished the medicine.

    BUT...even though we finished the antibiotics, now day 9 and 10- an immense rash has appeared. Bumpy, red. On arms, legs, a little on cheek, a little on ear...looks very sore but doesn't seem to bother her at all. No temp or old etc.

    Back to the doctors and I asked- is it measles? Chicken pox etc? And he said No- looks like a drug reaction. Gave us Chamomile lotion.

    My question is do you have any experience of this? The only thing that's puzzling me is whether it could be Cows milk. It's the only thing that is new the last two weeks. But she's had it in cereal and cheese products and no reaction before???

    Any advice?
     
  3. How old is your LO? Could you give them some piriton and see if it helps? Chamomile lotion is great - until it dries out and makes any itching worse.
    My LO has had a bumpy, red, raised rash as a reaction to bubble bath (which has now developed into a sort of recurring eczema) but it definitely bothered him. I react with a rash to certain antibiotics, but it's more like a spreading, raised, red rash (not little bumps) and I'm bothered by it too! Antihistamines are the only thing that help me.
    Sorry, this probably isn't a lot of help.
     
  4. hhhh

    hhhh Lead commenter

    I had a very strong reaction to penicillin, but it can sometimes be other things in the tablet, not the antobiotic itself. At 6 mpnths when I went on cows milk I was really ill, doc said put her back on powered baby milk and I was fine on that-though I tolerated cows milk in cereal like your LO. I seemed to just grow out of it anyway. Sorry that's not very helpful or scientific but maybe your LO will be like that?
     

Share This Page